Doctors Lounge - Oncology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Colon and Rectal Cancers
Question: Abdominal Pain and Kidney area pains
|Stomachache2008 - Fri Jan 04, 2008 4:31 pm||
I have been having pain in the lower left abdominal area and also in the lower middle (below the belly button). My doctor sent me to have a CT Scan with contrast to look at everything inside and the results came back that I have diverticulitis. I am being treated with medicine, but still feel discomfort in not only that area, but also occasionally get pain shooting from my left kidney area to that lower abdominal region. A urinalysis showed clean, the CT scan with contrast did not show any cancers or other organ issues per the doctor, and I have no bloody stools or other issues. Is this common with this infection, and would the CT show an infected prostrate or cancers? Please advise.
|John Kenyon, CNA - Mon Aug 11, 2008 4:06 pm||
Good that you found out the cause of your abdominal distress and are being treated for it. The other pain could be related (referred pain can often show up in odd areas, especially where the intestinal tract is concerned). I don't see anything in your post which would suggest a cancerous growth and certainly not a prostate infection. Symptoms of prostatitis are pretty specific to the urinary tract and involve painful and difficult urination as well as fever and a profoundly sick feeling (much like flu). The pain you're feeling is probably some residual referred pain due to diverticulitis. The splenic flexure (upper left abdominal quadrant, where I take your new pain to be showing up) is a very touchy area and trapped gas or irritation from diverticula can certain cause pain there. The natural course of most stuff traveling that route would then be downward, so that all fits with my theory of pain related to the primary problem. Glad you have it diagnosed and hope the treatment will soon have you feeling a lot better. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.